I noticed with my new pump, site change is is harder for blood control. I wanted to know if anyone has some suggestions. I noticed when I change my site, my blood sugar tend to go high. Even though I bolus before I go to bed, my bloods are still high either in the early early morning or when I wake up, morning. For some reason, it's only the first night or day of site change. Any suggestions?
Are you changing your sites late at night? I always change my sites earlier in the day so I can at least have a meal and make sure the site is a good one.
Also, where are you putting your sites in at? Some sites absorb better than others. I find that in the stomach absorbs better than the arm, leg or lower back. But everyone is going to be different. Maybe try different places and see what works best for your body.
I'm guessing that when you were still on shots your blood sugars were fine in the morning? If that's the case than it's probably a pump issue. If they were high before you went on the pump you're basal rate may need to be adjusted for the period while your are sleeping.
The easiest way to figure out the best options of pump use for yourself is trial and error. Move your sites around, tweak your basal rate and insulin to carb ratio if you feel comfortable doing that yourself, try different things.
Good luck, hope this helps.
I change my site after dinner. The pump I have now, I've been on for 1 yr. The other punp was for 4-5 years. I always use my stomach for the sites. It's only been recently I've been having site problems. My insulin has already been adjusted. But once the next night comes, my bloods are fine throughout the night and then I have to lowere the basal again. The old pump I had, they stopped making.
My endo always told me that I should change my site in the morning or during the day (basically anytime except at night after dinner), so that I will be able to see if the site is working through a meal.
It seems strange to me, though, if your sugars only go high the first day, but then go back down. I used my stomach exclusively for 12 years and found recently that I have had more unexplained highs. I figured that I might have developed scar tissue, so i started using my thighs, and that seems to have helped some.
i try to change my site in the morning, or an hour or 2 before lunch. Never immediately before a meal and never ever at night before bed. I wait for a noticable bs drop before I "trust" a new set.
I have increased my "fixed prime" (your pump may call it something else) after a site change from 0.7 units (manufacturer recommendation) to 2.0 units, after a few weeks of experimenting. usually a set change for me now is pretty smooth. good luck.
I always change after I shower in the mornings. That way I know the site is clean. I cannot use my stomach or legs because I guess after so many years of injections I have too much scar tissue and I don't absorb either place. I only use my arms (I'm on Omnipod). I have tried legs and back but arms work much better for me.
What you're experiencing isn't normal. There might be something wrong with your pump, or maybe it's just a coincidence. Write down your blood sugars, pump changes, and carb count carefully for a week or more.
If you can document the problem, then I'd call the pump company and ask for a replacement pump.
Your basal needs may have just increased too. Always happens to me at this time of year when I gain a few holiday pounds and become less active because of cold weather.
Yes, I have this happen too. I have figured out that it is due to some insuln leaking from the old site/set when its removed. Look at the site once you remove the old set and you will likely see a drop of insulin. That's lost basal. For this reason, I do like someone else suggested and increase my fixed prime amount.
Thank you everyone for your input. I changed my site spot and it seems to be working better. Bloods are back to normal.
I know Chasey runs high at the end of her third day just prior to her pump change. The endo says the site is just tired and not absorbing properly. It doesn't happen in every location just ones that she favours like her tummy. Sometimes it take a bolus or two with the new site to bring her down. I would just mention to your doc and see what they say.